MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305343
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin (b)(4) has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Initial reporter phone#: unknown.Initial reporter e-mail: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ multi-use nestable sharps collector had no label on it.The following information was provided by the initial reporter, translated from japanese: "this is a report about a missing label of sharps collector.During the inspection of products after unpacking at the customer's side, no label was affixed to one of 24 products.".
 
Additional Manufacturer Narrative
H6.Investigation summary: according to the evidence received showing the lack of label in the base and within the report mentioning that one product had no product information label affixed to the base.We can identify this issue as a failure mode related to the manufacturing process due to process omission at the time to perform the relabeling process.For this reason, quality alert was posted to the personnel involved.The current controls within the process were reviewed and it was found that improvement actions have been implemented which consists in an installation of a vision system and rework stations in order to prevent, reinforce and make more robust the labeling processes, these actions are documented in a capa.Since no lot number was provided we can¿t confirm if this product was manufactured before or after these implementations were completed.A review of customer complaint records was performed; in accordance with the cc¿s records, four additional complaints were received throughout the last twelve months for the same part number and issue in which it was confirmed the issue as related to the manufacturing process.
 
Event or Problem Description

Brand Name
BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15848097
Report Number2243072-2022-02031
Device Sequence Number5116235
Product Code FMI
UDI-Device Identifier00382903053438
UDI-Public(01)00382903053438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305343
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown